Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Britt1111

Spironolactone: Not working? (2.5 months)

Recommended Posts

Hi all!
I'm looking for some advice... I'm 26 years old and have been dealing with acne for only the past 3 years (I had nice skin as a teen.). From age 23 on, it kept getting worse... to the point where I always have 4 or 5 noticeable (usually large) cysts, and a bunch of clogged pores (tiny bumps that you can only really see in the sunlight) on my face only. I went to the derm, and she prescribed me 100mg of spiro right off of the gate. I had a TERRIBLE initial breakout, and now my skin is back to normal -- 4-5 pimples a day... sometimes worse than before. I've noticed an increase in small bumps on my face... the inactive ones, which I'd like to get rid of, but my face is less oily (almost flakey at times), which is the only "good" result I've had thus far. It has been 2.5 months on 100mg. If this medication is supposed to work for me, should it have by now?
Thanks in advance!
Britt

Edited by Britt1111

Share this post


Link to post
Share on other sites

Hi! I also had very severe acne and I had tried almost everything under the sun (w/ the exception of accutane since i have health issues) I encourage you to keep on the Spironolactone another month or two (and be consistently taking it twice a day!) I take this medication and it did almost nothing for a good solid 3 months, then suddenly within two weeks after hitting my 3rd month of treatment my acne cleared up and has stayed away so long as I take my medication, and for me there are extremely minor side effects. I thought for sure I would have to live w/ acne for the rest of my line (I've had it since I was 12). Keep on contact with your dermatologist, especially the one that originally prescribed you the medication. Some have said it can take up to 6 months to take full effect so be patient, good luck! 

Share this post


Link to post
Share on other sites

Hi Allie! Thank you so much for your reply! This gives me hope, as there's nothing else I can do but wait. It will be risky for me to take Accutane too, as I have some health issues and would have to monitored extra carefully.
My skin is no longer oily, so it makes sense that eventually the acne will stop (hopefully). Since it's not oily, it takes longer for the redness and scabs to go away... I have very pale skin, so the redness very bad. Good thing for concealer!
Do you take 100mg? I take the full 100mg at nighttime. Now that I'm almost 3 months in (7/13/17 will be officially month 3), my side effects really only include minor tiredness (harder to get out of bed in the morning).
Thanks again! I needed some hope. :) 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×